Alert archive / Texas / Tornado Warnings in 2026

Tornado Warning 2, NWS San Angelo, TX

March 10, 2026Callahan County, Texas

NWS San Angelo, TX issued this tornado warning at Mar 10, 2026, 6:41 PM CDT for Callahan County, Texas. It was in force for 34 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Mar 10, 2026, 6:41 PM CDT (23:41 UTC)
Expired
Mar 10, 2026, 7:15 PM CDT
In force
34 min
Issued by
NWS San Angelo, TX
Area
Storm-based polygon
Tornado
Radar indicated
Hail
0.75 in

County Callahan County, TX

The radar

The Dyess AFB radar (KDYX), 28 km from the middle of the area, began a volume at 23:41 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Mar 10, 3:13 PM CDTTornado WatchSPC7 hr

The nearest sounding before it

Fort Worth, TX (KFWD), launched 12:00Z, 11.7 hours before the alert went out and 191 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Fort Worth, TX at 12:00Z on 2026-03-10Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1164 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Fort Worth, TX at 12:00Z on 2026-03-10The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 90 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1164 J/kg
Mixed-layer CIN
-185 J/kg
Mixed-layer LCL
655 m above ground
0-6 km bulk shear
17 kt
0-1 km storm-relative helicity
90 m²/s²
0-3 km storm-relative helicity
160 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

603 
WFUS54 KSJT 102341
TORSJT
TXC059-110015-
/O.NEW.KSJT.TO.W.0002.260310T2341Z-260311T0015Z/

BULLETIN - EAS ACTIVATION REQUESTED
Tornado Warning
National Weather Service San Angelo TX
641 PM CDT Tue Mar 10 2026

The National Weather Service in San Angelo has issued a

* Tornado Warning for...
  East central Callahan County in west central Texas...

* Until 715 PM CDT.

* At 640 PM CDT, a severe thunderstorm capable of producing a tornado
  was located near Rowden, moving east at 40 mph.

  HAZARD...Tornado.

  SOURCE...Radar indicated rotation.

  IMPACT...Flying debris will be dangerous to those caught without 
           shelter. Mobile homes will be damaged or destroyed. 
           Damage to roofs, windows, and vehicles will occur.  Tree 
           damage is likely.

* This dangerous storm will be near...
  Putnam around 645 PM CDT.
  Atwell around 650 PM CDT.

Other locations impacted by this tornadic thunderstorm include I-20
Near The Callahan-Eastland County Line, Admiral, and Scranton.

This includes Interstate 20 between Mile Markers 316 and 323.
 
PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.

&&

LAT...LON 3221 9912 3219 9943 3233 9947 3240 9912
      3238 9911
TIME...MOT...LOC 2340Z 260DEG 40KT 3226 9936 

TORNADO...RADAR INDICATED
MAX HAIL SIZE...<.75 IN

$$

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS San Angelo, TX wrote its last area forecast discussion before this tornado warning went out at Mar 10, 6:20 PM CDT, 21 minutes earlier. Its key messages:

  • There is an Enhanced Risk of severe thunderstorms this afternoon through late tonight. Potential hazards include a few tornadoes, very large hail peaking at 3.5+ inches in diameter, damaging wind gusts peaking at 74+ mph, and frequent lightning.
  • There is also a Slight Risk of excessive rainfall from the thunderstorm activity this afternoon through late tonight. This could result in flash flooding and urban/small stream flooding.
  • Strong north winds will follow a cold frontal passage on Wednesday.
  • Thursday morning lows down in the 30s possible in at least parts of the area.
Area forecast discussion, Mar 10, 6:20 PM CDT, 21 minutes before
Area Forecast Discussion
National Weather Service San Angelo TX
620 PM CDT Tue Mar 10 2026

...New AVIATION...

.KEY MESSAGES...

- There is an Enhanced Risk of severe thunderstorms this afternoon
  through late tonight. Potential hazards include a few tornadoes,
  very large hail peaking at 3.5+ inches in diameter, damaging
  wind gusts peaking at 74+ mph, and frequent lightning.

- There is also a Slight Risk of excessive rainfall from the
  thunderstorm activity this afternoon through late tonight. This
  could result in flash flooding and urban/small stream flooding.

- Strong north winds will follow a cold frontal passage on
  Wednesday.

- Thursday morning lows down in the 30s possible in at least parts
  of the area.

&&

.SHORT TERM...
(This evening and tonight)
Issued at 108 PM CDT Tue Mar 10 2026

Severe weather potential is still fairly high across West Central
Texas as a potent upper level system approaches. Latest CAMs
continue the trend of a dryline approaching the western border of
the area by mid/late afternoon. Cape values expected to increase
to 2000j/kg or more, with plenty of shear provided by the upper
system. CAMs show rapid convective initiation developing across
the southwest portions of the area and spreading northeast. These
storms may rapidly become severe. SPC has this well covered and
not going to rehash at this point. Forcing increases as the
pacific front overtakes the dryline and the storms may transition
into a line and sweep across the Heartland and Hill Country.

Will want to keep an eye on the southeast portions of the area
this evening once the low level jet begins to redevelop. If the
transition to a line hasn't happened yet and storms are still
discrete, the potential for an increase in tornado potential may
exist.

Also want to keep an eye on the Hill Country and Heartland for
heavy rainfall potential. Latest HRRR lingers the heavy rainfall
across areas like San Saba, Brady, and Junction as the low level
jet expands the rainfall back to the northwest. Movement of the
squall line may be fast enough to prevent this from happening, but
if its not then rain totals may add up fast over there in some
locations.

&&

.LONG TERM...
(Wednesday through next Tuesday)
Issued at 127 PM CDT Tue Mar 10 2026

...Turning Windy and Cooler Wednesday...

A cold front with strong north winds will move into the Big Country
mid/late morning Wednesday and early afternoon across the rest of
West Central Texas, bringing windy conditions. North winds will
likely reach wind advisory speeds in the Big Country in the
afternoon, with gusts of 40 to 45 mph. Will not put out wind
advisory at this time, but let the next shift monitor for its
inclusion, after tonight's severe weather.

While rain chances were left out Wednesday, there is a non zero
chance of a sprinkle or shower, in Heartland...Mcculloch, San
Saba, Brown, Mason counties...as the upper low moves overhead.

Weakening winds and clearing skies Wednesday night, will bring
cooler temperatures, with lows of 35 to 40 degrees expected, The
coldest readings will be in Haskell and Throckmorton counties, where
winds will be lightest.

Much warmer temperatures expected by Friday and Saturday, with highs
potentially reaching 90 degrees Saturday. Windy on Sunday with
another cold front, and will be monitoring Monday and Tuesday
mornings for the potential for a brief light freeze, particularly in
low lying areas.

&&

.AVIATION...
(00Z TAFS)
Issued at 611 PM CDT Tue Mar 10 2026

Strong to severe thunderstorms from Abilene to San Angelo to
Sonora at 23Z will move east across KBBD and KJCT between 1 and
3Z. Variable winds 40 to 50 KTs possible with the storms along
with IFR visibilities in heavy rainfall and hail. Storms should be
east of KABI and KSJT by 1Z and KSOA 2z. A cold front will bring
strong north winds up to 30 to 35 KTS late morning into the
afternoon.

&&

.PRELIMINARY POINT TEMPS/POPS...
Abilene     54  72  38  67 /  70   0   0   0
San Angelo  51  75  39  70 /  70   0   0   0
Junction    51  78  38  68 /  90  10   0   0
Brownwood   53  76  38  67 /  90  10   0   0
Sweetwater  53  69  39  69 /  50   0   0   0
Ozona       50  77  40  70 /  70   0   0   0
Brady       54  74  40  64 /  90  10   0   0

&&

.SJT WATCHES/WARNINGS/ADVISORIES...
None.
&&

SHORT TERM...07
LONG TERM....04
AVIATION...04

In the hours before

Local storm report, Mar 10, 5:57 PM CDT, 44 minutes before
Preliminary Local Storm Report
National Weather Service San Angelo TX
557 PM CDT Tue Mar 10 2026

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0547 PM     Tstm Wnd Gst     2 NNE Weinert           33.35N 99.67W
03/10/2026  M66 MPH          Haskell            TX   Mesonet

&&

TP
Local storm report, Mar 10, 6:01 PM CDT, 40 minutes before
Preliminary Local Storm Report
National Weather Service San Angelo TX
601 PM CDT Tue Mar 10 2026

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0538 PM     Funnel Cloud     4 E Baird               32.39N 99.32W
03/10/2026                   Callahan           TX   Public

            Funnel cloud reported with image over social
            media.

&&

TP
Special weather statement, Mar 10, 6:01 PM CDT, 40 minutes before
Special Weather Statement
National Weather Service San Angelo TX
601 PM CDT Tue Mar 10 2026

TXZ113-114-127-128-102330-
Shackelford TX-Callahan TX-Jones TX-Taylor TX-
601 PM CDT Tue Mar 10 2026

...A STRONG THUNDERSTORM WILL IMPACT NORTHWESTERN CALLAHAN...
SOUTHEASTERN JONES...CENTRAL TAYLOR AND SOUTHWESTERN SHACKELFORD
COUNTIES THROUGH 630 PM CDT...

At 601 PM CDT, Doppler radar was tracking a strong thunderstorm over
southwestern Abilene, moving northeast at 50 mph.

HAZARD...Wind gusts of 50 to 55 mph and half inch hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor hail damage to vegetation is
         possible.

This strong thunderstorm will be near...
  Abilene and Potosi around 605 PM CDT.
  Hamby around 615 PM CDT.

Other locations impacted by this storm include Impact, Hodges, Lake
Abilene, Lake Fort Phantom Hill, Camp Tonkawa, and Kirby Lake.

This includes Interstate 20 between Mile Markers 273 and 299.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

A Tornado Watch remains in effect until 1000 PM CDT for west central
Texas.

&&

LAT...LON 3218 10005 3261 9989 3264 9948 3227 9953
TIME...MOT...LOC 2301Z 221DEG 43KT 3235 9980

MAX HAIL SIZE...0.50 IN
MAX WIND GUST...55 MPH

SK
Local storm report, Mar 10, 6:22 PM CDT, 19 minutes before
Preliminary Local Storm Report
National Weather Service San Angelo TX
622 PM CDT Tue Mar 10 2026

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0555 PM     Tstm Wnd Dmg     2 N San Angelo          31.47N 100.46W
03/10/2026                   Tom Green          TX   Public

            Large tree branch (6 inch plus diameter)
            blown onto car.

&&

sn
Local storm report, Mar 10, 6:26 PM CDT, 15 minutes before
Preliminary Local Storm Report
National Weather Service San Angelo TX
626 PM CDT Tue Mar 10 2026

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0555 PM     Tstm Wnd Dmg     3 NNE San Angelo        31.48N 100.44W
03/10/2026                   Tom Green          TX   Public

            Corrects previous tstm wnd dmg report from 2
            N San Angelo. Large tree branch (6 inch plus
            diameter) blown onto car.

&&

sn
Special weather statement, Mar 10, 6:31 PM CDT, 10 minutes before
Special Weather Statement
National Weather Service San Angelo TX
631 PM CDT Tue Mar 10 2026

TXZ072-077-110015-
Schleicher TX-Tom Green TX-
631 PM CDT Tue Mar 10 2026

...A STRONG THUNDERSTORM WILL IMPACT CENTRAL SCHLEICHER AND
SOUTHEASTERN TOM GREEN COUNTIES THROUGH 715 PM CDT...

At 630 PM CDT, Doppler radar was tracking a strong thunderstorm 10
miles southeast of Christoval, moving east at 25 mph.

HAZARD...Wind gusts of 50 to 55 mph and half inch hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor hail damage to vegetation is
         possible.

This storm will remain over mainly rural areas of central and
northeastern Schleicher and southeastern Tom Green Counties,
including the following locations... Adams.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

A Tornado Watch remains in effect until 1000 PM CDT for west central
Texas.

&&

LAT...LON 3079 10063 3137 10043 3142 10012 3096 10012
TIME...MOT...LOC 2330Z 251DEG 23KT 3113 10034

MAX HAIL SIZE...0.50 IN
MAX WIND GUST...55 MPH

SK

The office that day

Everything else NWS San Angelo, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 10, 3:57 PM CDTSevere Thunderstorm Warning Considerable damage threatSJTCrockett45 min
Mar 10, 4:10 PM CDTSpecial Weather StatementSJTTaylor50 min
Mar 10, 4:26 PM CDTSevere Thunderstorm WarningSJTCallahan, Jones, Nolan, Runnels, Shackelford, Taylor49 min
Mar 10, 4:31 PM CDTSevere Thunderstorm WarningSJTCrockett, Schleicher59 min
Mar 10, 4:50 PM CDTSevere Thunderstorm Warning Destructive damage threatSJTCallahan, Jones, Shackelford, Taylor55 min
Mar 10, 4:53 PM CDTSpecial Weather StatementSJTHaskell, Jones52 min
Mar 10, 4:57 PM CDTSevere Thunderstorm WarningSJTHaskell, Jones, Shackelford, Throckmorton63 min
Mar 10, 5:18 PM CDTSevere Thunderstorm WarningSJTCrockett, Schleicher57 min
Mar 10, 5:22 PM CDTSpecial Weather StatementSJTTom Green53 min
Mar 10, 5:27 PM CDTTornado Warning Tornado observedSJTCallahan48 min
Mar 10, 5:33 PM CDTSevere Thunderstorm WarningSJTCoke, Runnels, Tom Green57 min
Mar 10, 5:34 PM CDTSevere Thunderstorm Warning Considerable damage threatSJTHaskell, Throckmorton41 min
Mar 10, 5:42 PM CDTSevere Thunderstorm WarningSJTCrockett, Sutton63 min
Mar 10, 5:49 PM CDTSevere Thunderstorm WarningSJTColeman, Runnels, Taylor41 min
Mar 10, 5:53 PM CDTSevere Thunderstorm Warning Considerable damage threatSJTCallahan, Shackelford67 min
Mar 10, 6:01 PM CDTSpecial Weather StatementSJTTaylor29 min
Mar 10, 6:22 PM CDTSevere Thunderstorm WarningSJTCallahan, Shackelford, Taylor53 min
Mar 10, 6:24 PM CDTSevere Thunderstorm WarningSJTSchleicher, Sutton34 min
Mar 10, 6:31 PM CDTSpecial Weather StatementSJTSchleicher44 min
Mar 10, 6:51 PM CDTSpecial Weather StatementSJTConcho54 min

Nearby

Tornado Warnings in Texas, 2026Every tornado warning in 2026Tornadoes in 2026

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.